EconPapers    
Economics at your fingertips  
 

Convexity of probit weights

Martin Schumann and Gautam Tripathi

Statistics & Probability Letters, 2018, vol. 143, issue C, 81-85

Abstract: We demonstrate that the probit weight function is U-shaped on R, i.e., it is strictly decreasing on (−∞,0), strictly increasing on [0,∞), and strictly convex on R. Knowledge of the shape of the probit weight function can be useful in several contexts. For instance, it can resolve any confusion that may arise from a result in the classic paper of Sampford (1953). The shape of the probit weight function can also be used to justify why the computation of the probit maximum likelihood estimator (MLE) –in fact, in general, the computation of all two-step estimators whenever the first step involves estimating a probit model –may fail in the presence of outliers or unbounded parameter spaces.

Keywords: Convexity; Probit model; Shape; Weight function (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167715218302669
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:143:y:2018:i:c:p:81-85

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

DOI: 10.1016/j.spl.2018.07.022

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:stapro:v:143:y:2018:i:c:p:81-85